Help ! I had surgery 6 days ago for removal of a mass from my knee. Was given general anesthesia. Since then I have had hiccups non-stop along with excessive (and I mean excessive) belching. Can't sleep for more than an hour or so at a time. I do sleep better sitting in a recliner as the hiccups/belching seem to worsen (if that's possible) when I lie down. My surgeon says could be an injury from tube in throat by anesthesia during the surgery, anesthesia says they've never seen this problem before, go see your medical doctor. Message left for med doctor but still no response. If anyone has ever seen or heard of this, would appreciate some input. Thx
Hiccups after surgery can be due to irritation of the diaphragm secondary to atelectasis.Sometimes excessive gastritis can also cause constant hiccups.You already have stated that you are having excessive belching.So it can be due to gastritis.
Eat small nutritious meals at frequent intervals instead of a heavy single meal and take your dinner atleast 2 hrs prior to bedtime. Also raise the head end of the bed by 2 blocks. To help control the stomach acid, one should not drink alcohol or drinks with caffeine in them, or eat chocolate or spicy or greasy foods .
Take some OTC antacid like Mylanta.You can also take digene, zantac(ranitidine)or prilosec(omeprazole).These will help.Also keep your fluid electrolyte balance optimum by drinking lots of fluids.Baclofen which is a gamma butyric acid derivative is also helpful for constant hiccups.Pls get it prescribed from your doctor.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.